MAUDE Adverse Event Report: HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number MC162167S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an avm embolization with a liquid embolic, the catheter became entrapped in the embolic and detached in the patient during removal.The catheter was surgically removed.The patient is currently doing well and there was no reported sequela.
 
Additional Manufacturer Narrative
Multiple points of damaged coil, ptfe extrusion, and torn lumen were found on the device as received.The conditions or circumstances that led to the damage could not be determined, but the damage is consistent with the device experiencing forces over specification.The distal end of the microcatheter also appeared to have embolic residue on the outer surface, which is consistent with the alleged product issue.

Brand Name
HEADWAY DUO MICROCATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
MDR Report Key11061485
Report Number2032493-2020-00387
Device Sequence Number2691628
Product Code DQO
UDI-Device Identifier00810170014413
UDI-Public(01)00810170014413(11)200602(17)230531(10)200602554
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model NumberMC162167S
Device Catalogue NumberMC162167S
Device Lot Number200602554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR